02 February, 2009

diminishing storm clouds this afternoon. forecast for tomorrow: sunny.

the past two months have been pretty rough for me emotionally, mentally, physically...i had changed my testosterone dosage from 75 mg/week to 100 mg/week in the beginning of december when i had my six-month appointment with my endocrinologist. i was feeling really good at the time and decided to see how i would feel increasing the dosage. but i've been feeling everything but good these past two months - very easily irritated, frustrated and angry, all of which have made me very tired and sad. while i cannot attribute the way i've been feeling solely to the testosterone, i feel that it had quite a large effect on me. last week i called dr. turco's office, my endocrinologist, and spoke with a nurse about how i'd been feeling and my desire to decrease my dosage. the nurse called me back the next day and okay-ed the decrease in dosage. so last friday i injected 80 mg and while i feel like i should be holding my tongue, i already feel as if the dark storm clouds have left. i feel as if a weight has been lifted from my shoulders.

lately i've been thinking about a lot of the experiences i've been afforded in terms of my transition and consider myself a very fortunate person. with this said, i wanted to write a list of all of the things i feel thankful for (trans-related):
-my support network (friends, family, online communities, my therapist, support groups)
-being able to start testosterone
-the incredibly friendly, understanding and knowledgeable staff and doctors in endocrinology at darmouth-hitchcock
-being able to have top-surgery and having an awesome experience with dr. fischer and her staff
-being brave enough to come out
-being able to be me without barely getting harassed at all, despite the fact that many people do experience varying forms of abuse because of their trans identity. and knowing that despite the difficulties i have experienced and will experience in the future, that i have made the right decision to transition, that i don't doubt my decision at all and that i am a much much much happier and healthier human being now and can finally be and feel more like myself.

peace.

1 comment:

Diana said...

While you know that it's going to be uncomfortable/difficult sometimes, you don't want to feel horrible a majority of the time for an extended period. I think it's a good thing you reined in a bit--there's always the future for upping the dose. Glad you're feeling better.

P.S. Check out my recent and not-so-serious blog: http://harpoonparty.blogspot.com